Characterization of generalized solutions for the homogeneous Stokes equations in exterior domains

Hi Jun Choe, Bum Ja Jin

Research output: Contribution to journalArticle

3 Citations (Scopus)


The Stokes equations were studied and full characterizations of the homogeneous Stokes solutions in the exterior domains were presented. For small Reynolds number, the solution of the Stokes equation provides good approximation to the solution of the Navier-Stokes equations for the near body region. Whereas, all the Stokes solutions cannot account for the behavior of real fluids at infinity. The asymptotic behavior of the generalized solution was decided by the homogeneous Sobolev norms.

Original languageEnglish
Pages (from-to)765-779
Number of pages15
JournalNonlinear Analysis, Theory, Methods and Applications
Issue number5
Publication statusPublished - 2002 Feb 1


All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Cite this